Facial swelling and reactions following fillers and the Moderna Covid-19 vaccines.
Our doctors are aware of the most recent reports of possible side effects from the Moderna COVID-19 vaccine in people with previous fillers.
HAVING A HISTORY OF DERMAL FILLERS SHOULD NOT BAR SOMEONE FROM BEING VACCINATED.
There have been 4 reported cases of patients receiving dermal fillers and then getting the Moderna Covid-19 vaccine and having a reaction in the injected sites. These were all 4 after injections of products with Vycross technology (Voluma, Vollure and Volbella). It may be an immunologically mediated reaction, but that is unknown, or this reaction may be coincidental and unrelated. The incidents that have been reported are very rare, and these facial swelling reactions have been mild and responded quickly to oral steroids and/or antihistamines. None of the cases required the use of an EpiPen or hospitalization, none were considered life-threatening, and there were no long-term complications in those who reported having facial swelling after receiving the Covid-19 vaccine. As with all vaccines, swelling of the face and lips is not an uncommon side effect. Patients with a history of these complications should have an EpiPen readily available. The risks from acquiring and being infected with the Covid-19 virus far outweigh the risks from a reaction to one of the vaccines if the patient has a history of using dermal fillers.
We will monitor the situation carefully to keep you updated on the latest information from our professional Dermatology organizations.
If you have any further questions, please feel free to contact our office.